MAUDE Adverse Event Report: Volcano Corporation Pioneer Plus Catheter; Catheter For Crossing Total Occlusions

Volcano Corporation Pioneer Plus Catheter; Catheter For Crossing Total Occlusions
Model Number PPLUS120
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pioneer plus catheter was used in a peripheral procedure.During removal, it was noted that the distal tip separated but remained intact to the guidewire.The entire catheter was removed from the patient with no additional intervention required.No patient injury reported.This product problem is being submitted because the pioneer plus catheter tip separated.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: not available from facility.Blocks b6 & b7: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3: the pioneer plus catheter was returned without the distal tip.The returned section includes the scanner body, distal and proximal sleeve, and catheter shaft; measuring approx.119.3 cm in length from the strain relief.The overall measurement spec is 120 +/- 2cm, entire distal tip spec is approx.1.01 cm, which concludes that approx.0.7 - 1.01 cm was not returned.Block h6: the probable cause of the tip separation is likely due to handling during use.Manipulation, impact and applied pressure associated with use and handling can further affect the integrity of the device.Additionally, the device history record (dhr) was reviewed and all released units were manufactured to specification, with no ncrs or deviations contributing to the reported complaint.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
Pioneer Plus Catheter
Common Device Name
Catheter For Crossing Total Occlusions
Manufacturer (Section D)
Volcano Corporation
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
Volcano Corporation
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
+1(858)720-4063
MDR Report Key50779776
Report Number3008363989-2026-00152
Device Sequence Number16122226
Product Code PDU
UDI-Device Identifier00845225003425
UDI-Public(01)00845225003425(11)250625(17)270625(10)5868505
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5868505
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Guide Wire, Mfg and Size Unk.; Introducer Sheath, Mfg and Size Unk.; Philips: IntraSight Mobile console.
Patient SexUnknown